Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can different labs have significantly different results
Jul 28, 2002

My background is this: diagnosed in July 2000 in Texas. From that point until November 2001, T-Cells ranged from 450 to 605. VL was fairly even and ranged from 450,000 in 2000 to 150,000 during 2001. Always used the same Dr. and Lab. At the beginning of 2002, I moved to New Jersey thus, new doctor and new lab (but same lab company). Since seeing this new doctor my VL has stayed in the same range as in TX, but T-Cells were 400, 396, 392, and currently 323. The question I have is could the t-cell drop be due to different labs performing the test or should I just be resigned to the fact that this is the natural progression of the virus. I have never been on meds, however after this last test that will change soon. Also, the new doctor had me get vaccinated for Pnuemonia (sp?) and Hep A and B. Could these vaccinations have caused the drop in T-Cells. Thanks.

Response from Dr. Holodniy

Vaccinations can make CD4 counts go up or down, but this is usually transient (meaning things are back to baseline within 2-4 weeks). Absolutely, different labs will give you different CD4 count results. Some reset your number lower, and some may reset your number higher. This can be because of different reagents, machines, or operators. The CD4 percentage is a more stable number over time. However, if you still have that high of a viral load, it very well be that the virus has begun to chip away at your t cells.



Previous
one liner on ARS symptoms & SEROCONVERSION
Next
acute stage 2+ months?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement